Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 58, NWS La Crosse, WI

June 18, 2012Taylor County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 18, 2012, 1:29 PM CDT for Taylor County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2012, 1:29 PM CDT (18:29 UTC)
Expired
Jun 18, 2012, 2:00 PM CDT
In force
31 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Taylor County, WI

The radar

The La Crosse radar (KARX), 175 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 12:24 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 382 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-387 J/kg
Mixed-layer LCL
1455 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
382 m²/s²
0-3 km storm-relative helicity
524 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

166 
WUUS53 KARX 181829
SVRARX
WIC119-181900-
/O.NEW.KARX.SV.W.0058.120618T1829Z-120618T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
129 PM CDT MON JUN 18 2012

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL TAYLOR COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 200 PM CDT

* AT 126 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM LOCATED NEAR HIGHWAY 13 AND COUNTY ROAD
  M...OR 8 MILES NORTHEAST OF MEDFORD...MOVING EAST AT 35 MPH.
  THIS STORM CAN PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY M AND JOE MARTIN ROAD AND GOODRICH AROUND 135 PM...
  WOOD LAKE AROUND 145 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY OF HAIL 
AND HEAVY RAIN...IN ADDITION TO DAMAGING WINDS. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4515 9004 4514 9028 4528 9036 4535 9004
TIME...MOT...LOC 1829Z 250DEG 32KT 4523 9021
WIND...HAIL 60MPH 1.00IN

$$

SHEA
3 follow-up statements
390 
WWUS53 KARX 181841
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
141 PM CDT MON JUN 18 2012

WIC119-181900-
/O.CON.KARX.SV.W.0058.000000T0000Z-120618T1900Z/
TAYLOR WI-
141 PM CDT MON JUN 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
TAYLOR COUNTY UNTIL 200 PM CDT...

AT 135 PM...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED OVER 
MAINLY RURAL AREAS OF EAST CENTRAL TAYLOR COUNTY...ABOUT 13 MILES 
NORTHEAST OF MEDFORD...MOVING EAST AT 40 MPH. THIS STORM CAN PRODUCE 
LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS IN 
EXCESS OF 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BESIDES HEAVY RAIN...HAIL COULD DAMAGE WINDOWS OR CARS. STAY INDOORS 
UNTIL THESE STORMS MOVE OUT OF THE AREA...ALTHOUGH THERE COULD BE 
ANOTHER STORM OR TWO BEFORE 3PM WITH MORE HEAVY RAIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM FOR 
NORTHWESTERN WISCONSIN.

&&

LAT...LON 4515 9004 4514 9028 4528 9036 4535 9004
TIME...MOT...LOC 1839Z 251DEG 40KT 4527 9007
WIND...HAIL 60MPH 1.75IN

$$

SHEA
364 
WWUS53 KARX 181849
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
149 PM CDT MON JUN 18 2012

WIC119-181900-
/O.CON.KARX.SV.W.0058.000000T0000Z-120618T1900Z/
TAYLOR WI-
149 PM CDT MON JUN 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
TAYLOR COUNTY UNTIL 200 PM CDT...

AT 145 PM...ONE SEVERE STORM HAD MOVED INTO NEIGHBORING LINCOLN 
COUNTY BUT A SECOND STRONG TO SEVERE STORMS WAS ABOUT 7 MILES WEST 
OF MEDFORD. THIS SECOND STORM COULD ALSO PRODUCE GUSTY WINDS AND 
LARGE HAIL.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MEDFORD AROUND 155 PM.
  HIGHWAY M AND JOE MARTIN ROAD AND GOODRICH AROUND 200 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM.

&&

LAT...LON 4515 9004 4514 9028 4528 9036 4535 9004
TIME...MOT...LOC 1848Z 260DEG 38KT 4516 9043
WIND...HAIL 60MPH 1.00IN

$$

SHEA
953 
WWUS53 KARX 181857
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
157 PM CDT MON JUN 18 2012

WIC119-181906-
/O.EXP.KARX.SV.W.0058.000000T0000Z-120618T1900Z/
TAYLOR WI-
157 PM CDT MON JUN 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TAYLOR COUNTY
WILL EXPIRE AT 200 PM CDT...

A STRONG TO SEVERE THUNDERSTORM WAS MOVING JUST NORTH OF MEDFORD AND 
HEADING INTO RURAL AREAS OF EASTERN TAYLOR COUNTY THROUGH THE NEXT 
15 MINUTES. HAIL AND LIGHTNING IS STILL POSSIBLE FROM THESE STORMS 
SO REMAIN INSIDE UNTIL THEY MOVE INTO LINCOLN COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM.

LAT...LON 4515 9004 4514 9028 4528 9036 4535 9004
TIME...MOT...LOC 1856Z 251DEG 31KT 4519 9035

$$

SHEA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 12:55 PM CDT, 34 minutes earlier.

Area forecast discussion, Jun 18, 12:55 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1255 PM CDT MON JUN 18 2012

.SHORT TERM...THIS AFTERNOON
1149 AM CDT MON JUN 18 2012

A COLD FRONT WILL MOVE INTO THE AREA THIS AFTERNOON...AND
STALL NEAR THE MINNESOTA/IOWA BORDER TONIGHT. THIS FRONT IS
MOVING BENEATH A STRONG CAP LOCATED ACROSS SOUTHEAST MINNESOTA AND
NORTHEAST IOWA...THEREFORE...NOT EXPECTING ANY STORMS TO DEVELOP
IN THESE AREAS THIS AFTERNOON. FURTHER EAST ACROSS WISCONSIN...THE
CAP IS NOT AS STRONG...THEREFORE...EXPECT THUNDERSTORMS TO DEVELOP
THIS AFTERNOON. SURFACE BASED CAPES ARE ALREADY RANGING FROM 2500
TO 3200 J/KG...AND THE 0-6 KM BULK SHEAR ARE RUNNING FROM 40 TO
60 KNOTS. AS A RESULT...EXPECT SUPERCELLS TO QUICKLY DEVELOP THIS
AFTERNOON AS THE FRONT MOVES INTO THE REGION. WITH DCAPE ALREADY
ABOVE 1000 J/KG /MAINLY SOUTH OF I-90/ AND FAIRLY WET
SOUNDINGS...EXPECT DAMAGING WINDS TO BE THE PRIMARY THREAT. IN
ADDITION...THERE WILL LIKELY BE SOME LARGE HAIL AND ISOLATED
TORNADOES. THE BEST CHANCE OF TORNADOES WILL BE ACROSS CENTRAL AND
NORTHEAST WISCONSIN. THE COUNTIES ALONG THE MISSISSIPPI RIVER MAY BE
IN THE GENERATION REGION WHICH MAY LIMIT THE SEVERE WEATHER THREAT
IN THESE COUNTIES.

.LONG TERM...THURSDAY THROUGH SUNDAY
352 AM CDT MON JUN 18 2012

MEDIUM RANGE MODELS IN REASONABLE AGREEMENT THU THRU SUN AS
TROUGHING MOVES INTO EASTERN NOAM AND RIDGING BUILDS OVER THE
ROCKIES/WESTERN PLAINS. AREA UNDER BROAD NORTHWEST FLOW THRU THE
LONG-TERM PERIOD. COOLER/DRIER HIGH PRESSURE FROM THE NORTHERN
PLAINS SETTLES OVER THE AREA FOR THU THRU FRI...FOR A COUPLE OF DRY
DAYS WITH NEAR NORMAL TEMPS. BOTH GFS/ECMWF BRING A SHORTWAVE THRU
THE WESTERN PLAINS RIDGING FRI NIGHT/SAT. SFC LOW ACCOMPANIES THIS
FEATURE ACROSS THE NORTHERN PLAINS...WITH A STRONGER ROUND OF LOW
LEVEL WARM ADVECTION/MOISTURE TRANSPORT AND THETA-E CONVERGENCE INTO
A TIGHTER BAROCLINIC ZONE OVER THE REGION. SHRA/TSRA CHANCES IN THE
30-50 PERCENT RANGE FRI NIGHT/SAT LOOK GOOD FOR NOW. GOOD
CONSISTENCY FOR CAN HIGH PRESSURE TO BUILD IN BEHIND THIS WAVE FOR
SUN. REMOVED SMALL SHRA/TSRA CHANCES FROM MODEL CONSENSUS GRIDS FOR
THU/FRI AND SUN AND LOWERED HIGHS A BIT FOR SUN WITH THE CAN HIGH
BUILDING IN. REST OF MODEL CONSENSUS DATA IN DAY 4-7 GRIDS LOOKED
WELL TRENDED.

&&

.AVIATION...THROUGH 18Z TUESDAY
1254 PM CDT MON JUN 18 2012

A COLD FRONT OVER CENTRAL MINNESOTA AND NORTHERN WISCONSIN WILL
MOVE SOUTH AND STALL NEAR THE MINNESOTA/IOWA BORDER THIS EVENING.
THIS FRONT WILL BE THE FOCUS FOR THE DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS THROUGH TONIGHT. FOR THIS AFTERNOON AND EARLY
EVENING...THINKING THAT THE BETTER THUNDERSTORM CHANCES WILL BE IN
THE KLSE TAF...SO INCLUDED THEM FROM 18.19Z THROUGH 19.00Z. A FEW
OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND
LARGE HAIL BEING THE MAIN THREATS. AS THE FRONT MOVED INTO THE
AREA AND THE AREA BECAME CLOUDY...THE WIND GUSTS HAVE QUIT BEING
REPORTED AT THE TAF SITES. THIS WILL LIKELY CONTINUE...SO THEY
WERE REMOVED FROM THE TAFS.

FOR TONIGHT...THERE IS SOME UNCERTAINTY ON WHETHER THE CAP WILL
LIMIT THUNDERSTORM DEVELOPMENT...SO JUST WENT WITH SHOWERS FOR NOW.

ON TUESDAY MORNING...THE FRONT WILL LIFT BACK TO THE NORTH. AS
THIS OCCURS...THE CLOUDS WILL RAPIDLY DISSIPATE.

&&

.HYDROLOGY...
352 AM CDT MON JUN 18 2012

AN ACTIVE WEATHER PATTERN IS ON TAP FOR THE REGION THROUGH MIDWEEK
AS A FRONTAL BOUNDARY LINGERS ACROSS THE UPPER MS RIVER VALLEY.
HEAVY RAIN OF 1 TO 2 INCHES FROM COMPLEX EARLY THIS MORNING WILL BE
MAINLY CONFINED TO THE NORTH THIRD OF THE FCST AREA...SO IT WILL BE
THIS AREA THAT WILL NEED TO BE WATCHED MORE CLOSELY FOR ADDITIONAL
HEAVY RAIN THREATS THRU WED. HEAVY RAIN THREATS TODAY THRU TUE LOOK
TO BE MAINLY NORTH OF THE FCST AREA. THE HIGHER POTENTIAL FOR MORE
WIDESPREAD HEAVY RAINS STILL LOOKS TO BE FROM LATE TUE NIGHT INTO
WED NIGHT AS A COLD FRONT SAGS SOUTHEAST THROUGH THE AREA.
UNCERTAINTY STILL EXISTS WHERE THE HEAVIEST RAINS WOULD FALL WITH
THIS FRONT...DEPENDING ON TIMING OF THE FRONT THRU THE AREA. SOME
RISES ON LOCAL RIVERS...ESPECIALLY THOSE NORTH OF KLSE...WILL BE
POSSIBLE ACROSS THE AREA THIS WEEK.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
352 AM CDT MON JUN 18 2012

WI...NONE.
MN...NONE.
IA...NONE.

&&

SHORT TERM...BOYNE
LONG TERM....RRS
AVIATION...BOYNE
HYDROLOGY....RRS
Hazardous weather outlook, Jun 18, 12:41 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1241 PM CDT MON JUN 18 2012

WIZ017-029-032>034-041>044-053>055-061-191100-
ADAMS-BUFFALO-CLARK-CRAWFORD-GRANT-JACKSON-JUNEAU-LA CROSSE-MONROE-
RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
1241 PM CDT MON JUN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST TO NORTH
CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL MOVE SOUTH INTO THE AREA THIS AFTERNOON AND THEN
STALL ACROSS THE SOUTHERN THIRD OF WISCONSIN TONIGHT. THIS FRONT
WILL BE FOCUS FOR THUNDERSTORM DEVELOPMENT. A FEW OF THESE
THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING...
AND THEY WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...
AND ISOLATED TORNADOES.

HEAT INDEX VALUES THIS AFTERNOON AND EARLY THIS EVENING ARE EXPECTED
TO RANGE FROM THE MID 90S TO AROUND 100 MAINLY ALONG AND SOUTH OF I-
90.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER COMPLEX OF STORMS LOOKS TO DEVELOP SOMEWHERE OVER CENTRAL
MINNESOTA LATE TONIGHT...THEN MOVE EAST OR NORTHEAST ACROSS NORTHERN
WISCONSIN ON TUESDAY. THESE STORMS POSE A SMALL THREAT OF DAMAGING
WINDS AND LARGE HAIL...MAINLY NORTH OF A WABASHA MINNESOTA TO
NEILLSVILLE WISCONSIN LINE.

HEAT INDEX VALUES DURING THE AFTERNOON AND EARLY EVENING HOURS OF
TUESDAY ARE EXPECTED TO RANGE FROM THE MID 90S TO AROUND 100.

A COLD FRONT MOVING THROUGH ON WEDNESDAY WILL BRING ANOTHER ROUND OF
THUNDERSTORMS TO THE AREA WEDNESDAY AND WEDNESDAY EVENING. WHEN THE
FRONT MOVES THROUGH WILL DETERMINE THE EXTENT OF THE SEVERE THREAT
WITH ANY OF THESE STORMS. IF THE FRONT PUSHES THROUGH DURING
WEDNESDAY AFTERNOON...A FEW OF THE STORMS COULD PRODUCE LARGE
HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINS AND ISOLATED TORNADOES.

ADDITIONAL ROUNDS OF HEAVY RAIN FROM TODAY THROUGH WEDNESDAY NIGHT
WILL ENHANCE THE POSSIBILITY OF SOME FLOODING...ESPECIALLY NORTH OF
A ZUMBRO FALLS MINNESOTA TO FRIENDSHIP WISCONSIN LINE WHERE SOME
HEAVY RAINS FELL LAST NIGHT. HOWEVER...ANY HIGH RAINFALL RATES COULD
CAUSE FLASH FLOODING. RIVERS ARE EXPECTED TO SEE RISES THROUGH THE
WEEK.

THUNDERSTORM CHANCES WILL RETURN FRIDAY NIGHT AND SATURDAY BUT IT IS
TOO EARLY TO DISCERN SEVERE WEATHER THREATS WITH ANY OF THESE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 1 PM THIS AFTERNOON AND
8 PM THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

MNZ079-086>088-094>096-191100-
DODGE-FILLMORE-HOUSTON-MOWER-OLMSTED-WABASHA-WINONA-
1241 PM CDT MON JUN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT MAY PRODUCE SOME ISOLATED THUNDERSTORMS AS IT MOVES
INTO SOUTHEAST MINNESOTA LATE THIS AFTERNOON AND EVENING. NONE OF
THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE.

HEAT INDEX VALUES THIS AFTERNOON AND EARLY THIS EVENING ARE EXPECTED
TO BE IN THE 90 TO 100 DEGREE RANGE ACROSS SOUTHEAST MINNESOTA...
AND IN THE 95 TO 105 DEGREE RANGE ACROSS NORTHEAST IOWA.

THERE WILL BE A CHANCE OF THUNDERSTORMS TONIGHT ALONG A STALLED OUT
COLD FRONT.  THERE IS STILL SOME UNCERTAINTY WHETHER ANY OF THESE
STORMS WILL BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER COMPLEX OF STORMS LOOKS TO DEVELOP SOMEWHERE OVER CENTRAL
MINNESOTA LATE TONIGHT...THEN MOVE EAST OR NORTHEAST ACROSS NORTHERN
WISCONSIN ON TUESDAY. THESE STORMS POSE A SMALL THREAT OF DAMAGING
WINDS AND LARGE HAIL...MAINLY NORTH OF A WABASHA MINNESOTA TO
NEILLSVILLE WISCONSIN LINE.

HEAT INDEX VALUES DURING THE AFTERNOON AND EARLY EVENING HOURS OF
TUESDAY ARE EXPECTED TO RANGE FROM THE MID 90S TO AROUND 100.

A COLD FRONT MOVING THROUGH ON WEDNESDAY WILL BRING ANOTHER ROUND OF
THUNDERSTORMS TO THE AREA WEDNESDAY AND WEDNESDAY EVENING. WHEN THE
FRONT MOVES THROUGH WILL DETERMINE THE EXTENT OF THE SEVERE THREAT
WITH ANY OF THESE STORMS. IF THE FRONT PUSHES THROUGH DURING
WEDNESDAY AFTERNOON...A FEW OF THE STORMS COULD PRODUCE LARGE
HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINS AND ISOLATED TORNADOES.

ADDITIONAL ROUNDS OF HEAVY RAIN FROM TODAY THROUGH WEDNESDAY NIGHT
WILL ENHANCE THE POSSIBILITY OF SOME FLOODING...ESPECIALLY NORTH OF
A ZUMBRO FALLS MINNESOTA TO FRIENDSHIP WISCONSIN LINE WHERE SOME
HEAVY RAINS FELL LAST NIGHT. HOWEVER...ANY HIGH RAINFALL RATES COULD
CAUSE FLASH FLOODING. RIVERS ARE EXPECTED TO SEE RISES THROUGH THE
WEEK.

THUNDERSTORM CHANCES WILL RETURN FRIDAY NIGHT AND SATURDAY BUT IT IS
TOO EARLY TO DISCERN SEVERE WEATHER THREATS WITH ANY OF THESE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-018-019-029-030-191100-
ALLAMAKEE-CHICKASAW-CLAYTON-FAYETTE-FLOYD-HOWARD-MITCHELL-WINNESHIEK-
1241 PM CDT MON JUN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDEX VALUES THIS AFTERNOON AND EARLY THIS EVENING ARE EXPECTED
TO BE IN THE 90 TO 100 DEGREE RANGE ACROSS SOUTHEAST MINNESOTA...
AND IN THE 95 TO 105 DEGREE RANGE ACROSS NORTHEAST IOWA.

THERE WILL BE A CHANCE OF THUNDERSTORMS TONIGHT ALONG A STALLED OUT
COLD FRONT.  THERE IS STILL SOME UNCERTAINTY WHETHER ANY OF THESE
STORMS WILL BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER COMPLEX OF STORMS LOOKS TO DEVELOP SOMEWHERE OVER CENTRAL
MINNESOTA LATE TONIGHT...THEN MOVE EAST OR NORTHEAST ACROSS NORTHERN
WISCONSIN ON TUESDAY. THESE STORMS POSE A SMALL THREAT OF DAMAGING
WINDS AND LARGE HAIL...MAINLY NORTH OF A WABASHA MINNESOTA TO
NEILLSVILLE WISCONSIN LINE.

HEAT INDEX VALUES DURING THE AFTERNOON AND EARLY EVENING HOURS OF
TUESDAY ARE EXPECTED TO RANGE FROM THE MID 90S TO AROUND 100.

A COLD FRONT MOVING THROUGH ON WEDNESDAY WILL BRING ANOTHER ROUND OF
THUNDERSTORMS TO THE AREA WEDNESDAY AND WEDNESDAY EVENING. WHEN THE
FRONT MOVES THROUGH WILL DETERMINE THE EXTENT OF THE SEVERE THREAT
WITH ANY OF THESE STORMS. IF THE FRONT PUSHES THROUGH DURING
WEDNESDAY AFTERNOON...A FEW OF THE STORMS COULD PRODUCE LARGE
HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINS AND ISOLATED TORNADOES.

ADDITIONAL ROUNDS OF HEAVY RAIN FROM TODAY THROUGH WEDNESDAY NIGHT
WILL ENHANCE THE POSSIBILITY OF SOME FLOODING...ESPECIALLY NORTH OF
A ZUMBRO FALLS MINNESOTA TO FRIENDSHIP WISCONSIN LINE WHERE SOME
HEAVY RAINS FELL LAST NIGHT. HOWEVER...ANY HIGH RAINFALL RATES COULD
CAUSE FLASH FLOODING. RIVERS ARE EXPECTED TO SEE RISES THROUGH THE
WEEK.

THUNDERSTORM CHANCES WILL RETURN FRIDAY NIGHT AND SATURDAY BUT IT IS
TOO EARLY TO DISCERN SEVERE WEATHER THREATS WITH ANY OF THESE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

RRS/BOYNE

In the hours before

Local storm report, Jun 18, 7:43 AM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
743 AM CDT MON JUN 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       WABASHA                 44.39N  92.05W
06/18/2012  M2.79 INCH       WABASHA            MN   CO-OP OBSERVER

0700 AM     HEAVY RAIN       LAKE CITY               44.45N  92.26W
06/18/2012  M2.72 INCH       WABASHA            MN   CO-OP OBSERVER

0700 AM     HEAVY RAIN       KELLOGG                 44.32N  92.00W
06/18/2012  M2.24 INCH       WABASHA            MN   CO-OP OBSERVER

0700 AM     HEAVY RAIN       ALMA DAM 4              44.33N  91.92W
06/18/2012  M2.47 INCH       BUFFALO            WI   CO-OP OBSERVER
&&

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE

ZT
Local storm report, Jun 18, 10:01 AM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1001 AM CDT MON JUN 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 AM     TSTM WND DMG     LAKE CITY               44.45N 92.28W
06/18/2012                   WABASHA            MN   EMERGENCY MNGR

            TREES DOWN

0200 AM     HEAVY RAIN       LAKE CITY               44.45N 92.28W
06/18/2012  M2.99 INCH       WABASHA            MN   CO-OP OBSERVER

            CREEKS WERE FULL / SMALL STREAM FLOODING

&&

SHEA
Special weather statement, Jun 18, 1:09 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
109 PM CDT MON JUN 18 2012

WIZ017-029-032>034-181900-
BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU-
109 PM CDT MON JUN 18 2012

...STRONG THUNDERSTORMS DEVELOPING OVER BUFFALO...CLARK...
JACKSON...TAYLOR AND TREMPEALEAU COUNTIES IN WESTERN WISCONSIN...

AT 100 PM...DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS
DEVELOPING FROM THE KELLOGG AND LAKE CITY AREAS IN SOUTHEAST
MINNESOTA TO MEDFORD AND ABBOTSFORD AREAS IN NORTH CENTRAL
WISCONSIN. THESE THUNDERSTORMS ARE MOVING NORTHEAST AT 35 MPH.

THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING WIND GUSTS UP
TO 50 MPH AND UP TO DIME SIZE HAIL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THIS
EVENING...SO BE PREPARE TO MOVE INDOORS AND AWAY FROM WINDOWS IF A
WARNING IS ISSUED.

BOYNE

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 2:14 PM CDTSevere Thunderstorm WarningARXClark46 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.